Jump to content
Important Survey - Please Participate ×

Some questions on a Valium taper


[Ga...]

Recommended Posts

Hi everyone,

 

I hope this finds you well, or at at least not in too dark a place.

 

I have a couple of questions that I hope someone can help me with. I am beginning a taper but as I have been taking Valium at a range of doses I do not how to stabilise. I think it might be possible for me to stabilise at 5mg, or at least attempt to. As I have been in tolerance withdrawals for over a year, this seems sensible as I really don't want to be upping my dose. Some days are OK on 5mgs, others not.

 

Anyway, these are my questions:

1. From stabilising at 5mg, how long do you imagine the fastest possible taper would take?

2. Typically, how long a period after taking the last pill would the withdrawals be at their most severe? (in February I am resigning from work to work on myself so have time to go through the initial withdrawals in relatively stress free situation)

3. I usually take Valium in the morning and then on an as needed basis. Would it be advisable to split the dose and take it in the morning and evening? (My anxiety is at its strongest in the day when interacting with others)

4. How useful is exercise/yoga in helping to alleviate symptoms?

5. What do people lnow about kava?

 

Sorry, more than a couple of questions. If anyone can give guidance on any of these questions, I'd be really appreciative.

 

Thanks a lot.

Wishing all of you the very best

 

Gaz

 

 

 

 

 

Link to comment
Share on other sites

[97...]

Hi there,

 

I will give it a try since I am on Valium (Diazepam).

 

1. From stabilising at 5mg, how long do you imagine the fastest possible taper would take?

I think it depends on how fast/ taper rate you go. I know recently, I have went fast. I would say too fast.

A sensible taper, it would depend, but go slow if you can. It may not prevent all withdrawal symptoms, but it is tolerable.

2. Typically, how long a period after taking the last pill would the withdrawals be at their most severe? (in February I am resigning from work to work on myself so have time to go through the initial withdrawals in relatively stress free situation)

This differs with everyone, it really does as we are all different. I'd say from what I have read- second or third month, but then again hard to say.

3. I usually take Valium in the morning and then on an as needed basis. Would it be advisable to split the dose and take it in the morning and evening? (My anxiety is at its strongest in the day when interacting with others)

I would take 2.5mg in the morning and 2.5mg in the evening. I would avoid taking it as a PRN basis (As needed).

4. How useful is exercise/yoga in helping to alleviate symptoms?

I do exercise, no yoga. It does help get Adrenalin out. I think both helps. Maybe someone will come along with a better answer.

5. What do people lnow about kava?

I don't know anything about it, but here is wiki-

Kava or kava-kava (Piper methysticum) (Piper: Latin for 'pepper', methysticum: (Latinized) Greek for 'intoxicating') is a crop of the western Pacific.

The name kava(-kava) is from Tongan and Marquesan;[1] other names for kava include ʻawa (Hawaiʻi), 'ava (Samoa), yaqona (Fiji), and sakau (Pohnpei).

The roots of the plant are used to produce a drink with sedative and anesthetic properties. Kava is consumed throughout the Pacific Ocean cultures of Polynesia (including Hawaii), Vanuatu, Melanesia and some parts of Micronesia. Kava is sedating and is primarily consumed to relax without disrupting mental clarity. Its active ingredients are called kavalactones. A Cochrane Collaboration systematic review of its evidence concluded that it was likely to be more effective than placebo at treating short-term social anxiety.[2] Safety concerns have been raised over liver toxicity largely due to the use of stems and leaves by supplement makers, as opposed to solely the root of the plant as dictated by traditional uses.[3][4] However, based on a retrospective study of retained P. methysticum drug materials in Germany, the alkaloid pipermethystine, occurring to about 0.2% in the leaves, is an unlikely cause for the observed hepatotoxicity.[5] Whether kava hepatotoxicity may be due to contamination with aflatoxins or other mould hepatotoxins, requires further studies.[6] Heavy use of kava with comorbid alcohol consumption or an existing liver condition appears to lead to malnutrition, weight loss, liver damage (causing elevated serum γ -glutamyl transferase and high-density lipoprotein cholesterol levels), renal dysfunction, rashes, pulmonary hypertension, macrocytosis of red cells, lymphocytopenia, and decreasing platelet volumes.[7]

So on, ...

 

http://en.wikipedia.org/wiki/Kava

 

Good luck.

 

 

Link to comment
Share on other sites

Dear Sigma,

 

I just wanted to say thank you very, very much for the advice. I haven't logged on in a while since I have been busy and in a bit of a heap. It was very kind and I appreciate it a lot. I'll certainly investigate/ trial some of the things said.

 

I hope all is well with you.

Gaz

Link to comment
Share on other sites

[97...]

Dear Sigma,

 

I just wanted to say thank you very, very much for the advice. I haven't logged on in a while since I have been busy and in a bit of a heap. It was very kind and I appreciate it a lot. I'll certainly investigate/ trial some of the things said.

 

I hope all is well with you.

Gaz

 

No problem :)

Link to comment
Share on other sites

×
×
  • Create New...